MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE 3ML

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE 3ML
Catalog Number 309588
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd luer-lok¿ syringe 3ml contained foreign matter.No serious injury or medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: one 3ml syringe with a detached shielded needle and an opened blisterpack from batch #8092913 (p/n 309588) were received and evaluated.The sample had signs of use and manipulation as evidenced by unidentified clear liquid droplets inside the syringe and wet blisterpack.The needle shield appeared to have a dark foreign matter material in form of a droplet near its tip, larger than level 3 in size.The foreign matter could not be further evaluated nor identified due to the contaminated nature of the sample and the location of foreign matter.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Since the sample was received used and manipulated, it is not possible to determine the nature and origin of the foreign matter, nor is it possible to confirm that the foreign matter originated at the manufacturing facility.The reported defect could not be confirmed to originate at the manufacturing facility.Fourier transform infrared spectroscopy(ftir) spectral analysis was completed on the dark material observed in the shield.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely blood.

Brand Name
BD LUER-LOK¿ SYRINGE 3ML
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8019829
Report Number1213809-2018-00722
Device Sequence Number13798122
Product Code FMF
UDI-Device Identifier00382903095889
UDI-Public00382903095889
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Catalogue Number309588
Device Lot Number8092913
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;